HEROIN


WARNING SIGNS

Worried that your friend is using heroin? Here are some signs and symptoms of heroin use.

A heroin overdose can be fatal. These are the danger signs of a heroin overdose.

If you think your friend is suffering from a heroin overdose, call for help immediately. Don’t leave him until emergency medical technicians arrive. Although you may be worried that you will get your friend in trouble, you must tell medical personnel what you think your friend has taken so he can receive proper treatment.

Encourage your friend to seek help. For referrals, talk to your school nurse or other trusted healthcare professional. You may also call the following hotlines: the Center for Substance Abuse Treatment (CSAT) at 1-800-662-HELP (662-4357) or the Alcohol and Drug Abuse Crisis Line at 1-800-234-0420. For information, call the National Clearinghouse for Alcohol and Drug Information at 1-800-729-6686.

 

REALITY CHECK

The majority of teens don’t use heroin. Only 2% report ever
having tried it.

Back to top

Back to Issues page